Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Suffering from excessive sleepiness problem. Cause and cure?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5287 Questions
I have the sudden need to drop everything and go sleep for at least an hour to hour and a half. Sometimes it may be as long as three hours. Why
Posted Sun, 14 Apr 2013 in Sleep Disorders
Answered by Dr. Sudhir Kumar 3 hours later

Thank you for posting your query.

Your problem is one of excessive sleepiness. This needs to be evaluated.

One common reason is obstructive sleep apnea. In this condition, there are multiple periods of cessation of breathing (apnea) during night sleep period, leading to multiple awakenings and unrefreshed sleep. This necessitates daytime sleep.

Another cause to be excluded is thyroid hormone deficiency.

A brain stroke affecting hypothalamus region may also lead to excessive sleepiness.

You require a polysomnography (sleep study) to determine the details of your sleep disorder.

With proper treatment, your problem can resolve.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor